# SDR CA990223020

- Difficulty date: February 16, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Allsn 250C20B
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Bearing
- Part number: 6899239G
- Condition: Failed
- Location: Gearbox
- Stage of operation: CR
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) DURING FLIGHT NR 2, ENGINE HAD A CHIP DETECTOR LIGHT.  RESET WAS CARRIED OUT, BUT THE LIGHT CAME BACK ON.  THE AIRCRAFT RETURNED TO BASE.   ALL ENGINE PARAMETERS WERE NORMAL.  POST-FLIGHT BOTH THE UPPER AN LOWER CHIP DETECTORS WERE REMOVED AND METAL CONTAMINATION WAS PRESENT ON BOTH PLUGS.  THE ENGINE WAS REMOVED FROM THE AIRCRAFT AND INSPECTION REVEALED THE NR 2.5 BEARING WAS DAMAGED ALONG WITH THE SPUR GEAR ADAPTER SHAFT AND THE COUPLING TURBINE TO COMPRESSOR SHAFT, WHICH WERE DAMAGED FROM BEARING MATERIAL COMING IN CONTACT.
